Question 1 1 out of 1 points A postsurgical patient has been provided with a morphine patient- controlled analgesic (PCA) but has expressed her reluctance to use it for fear of becoming addicted. How can the nurse best respond to this patient's concerns? Response Feedback : Addiction to opioids is a rare occurrence among hospital patients who do not have a history of drug abuse. It would be inappropriate to downplay the patient's concerns, however. A more appropriate response would be to explain the phenomenon of dependence and to differentiate it from addiction. Question 2 1 out of 1 points A nurse is caring for a patient who is in severe pain and is receiving an opioid analgesic. Which of the following would be the nurse's priority assessments? Response Feedback : The nurse must assess the patient's pain intensity before and after administering an opioid analgesic. The respiratory rate and level of consciousness need to be assessed because respiratory depression and sedation are two adverse effects of opioid analgesics. Seizure activity, electrolytes, liver function, blood glucose level, and mental status may need to be assessed during opioid analgesic therapy related to adverse effects, but they would not be the priority assessments. Question 3 1 out of 1 points A patient has been prescribed zolpidem (Ambien) for short-term treatment of insomnia. Which of the following will the nurse include in a teaching plan for this patient? (Select all that apply.) Response Feedback : Zolpidem generally is not used for more than 7 to 10 days at a time. It induces sleep rapidly and should be taken immediately before going to bed. It is true that the drug does not seem to produce residual effects the next morning or cause prolonged rebound effects when it is discontinued. It is available in both quick-onset and continuous-release oral forms, and common adverse effects of the drug are headache, prolonged drowsiness, and dizziness. Question 4 1 out of 1 points A 30-year-old woman is taking phenelzine (Nardil) 30mg PO tid. The nurse knows that at that dosage, the patient will need to be carefully monitored for
Response Feedback : The nurse will closely monitor for the adverse effects of phenelzine related to the anticholinergic effect of the drug, such as dizziness that tends to be more pronounced at dosages above 45 mg/day. Dizziness is also a sign of a phenelzine drug overdose. Constipation and dry mouth are also adverse effects, not diarrhea and increased secretions. Facial flushing is not an identified adverse effect of phenelzine. Question 5 1 out of 1 points A nurse is providing care for a patient who suffered extensive burns to his extremities during a recent industrial accident. Topical lidocaine gel has been ordered to be applied to the surfaces of all his burns in order to achieve adequate pain control. When considering this order, the nurse should be aware that Response Feedback : Applying lidocaine preparations to severely traumatized mucosa
You've reached the end of your free preview.
Want to read all 9 pages?
- Summer '15
- Pharmacology, Week 5 Quiz, Morphine, Benzodiazepine, Phenytoin